Alert archive / Arizona / Red Flag Warnings in 2023
Red Flag Warning 9, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at May 26, 2023, 1:26 PM MST for 6 counties in Arizona. It took effect at May 27, 2023, 11:00 AM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2023, 1:26 PM MST (20:26 UTC)
- In effect from
- May 27, 2023, 11:00 AM MST
- Expired
- May 27, 2023, 2:05 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3176 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
128 WWUS85 KTWC 262026 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 126 PM MST Fri May 26 2023 AZZ152-154-271200- /O.UPG.KTWC.FW.A.0008.230527T1800Z-230528T0300Z/ /O.NEW.KTWC.FW.W.0009.230527T1800Z-230528T0300Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 126 PM MST Fri May 26 2023 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152 AND ZONE 154 BELOW 6000 FEET... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Saturday. This replaces the Fire Weather Watch. * AFFECTED AREA...Fire Weather Zone 152 and Fire Weather Zone 154 below 6000 feet including portions of Cochise, Graham and Greenlee counties. * TIMING... 11 AM MST through 8 PM MST Saturday. * WINDS...Southwest to west winds around 20 mph gusting to 30-40 mph. * RELATIVE HUMIDITY...7-15%. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
351 WWUS85 KTWC 271016 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 316 AM MST Sat May 27 2023 AZZ152-154-272300- /O.CON.KTWC.FW.W.0009.230527T1800Z-230528T0300Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 316 AM MST Sat May 27 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONES 152 AND 154 BELOW 6000 FEET... * AFFECTED AREA...Fire Weather Zone 152 and Fire Weather Zone 154 below 6000 feet including portions of Cochise, Graham and Greenlee counties. * TIMING... 11 AM MST through 8 PM MST Saturday. * WINDS...Southwest to west winds around 20 mph gusting to 30-40 mph. * RELATIVE HUMIDITY...7-15%. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
019 WWUS85 KTWC 272105 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 205 PM MST Sat May 27 2023 AZZ152-154-272215- /O.CAN.KTWC.FW.W.0009.000000T0000Z-230528T0300Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 205 PM MST Sat May 27 2023 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 152 AND 154 BELOW 6000 FEET... The National Weather Service in Tucson has cancelled the Red Flag Warning. Locally and brief critical fire weather conditions is still possible through the rest of the afternoon. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 26, 3:00 AM MST, 10 hours 26 minutes earlier.
Area forecast discussion, May 26, 3:00 AM MST, 10 hours 26 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 300 AM MST Fri May 26 2023 .SYNOPSIS... Dry conditions continue area with temperatures around seasonal normals. Winds will be breezy at times during the afternoon especially Saturday. && .DISCUSSION...Upper level trofiness will remain the driving factor in our weather for the remainder of May. This will keep breezy to locally windy conditions today and Saturday and then again Tuesday and Wednesday. A Fire Weather Watch has been posted for areas east of Tucson below 6000 feet on Saturday. High temperatures will be right around normal thru Memorial Day and then slightly below normal to close out May. && .AVIATION...Valid through 27/12Z. SKC for KTUS with FEW high level clouds AOA 20k ft MSL for KOLS/KDUG before becoming SKC aft 26/15Z. FEW-SCT clouds at 18k-20k ft develop for majority of the area by 27/02Z and continue through 26/12Z. Light SWLY SFC winds shift to WLY aft 26/20Z at 10-20 kts with wind gusts from 20-25 kts for all TAF sites. Aft 27/06Z, SFC winds become light and variable for majority of the overnight hours. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Very dry conditions continue through the weekend with RH values in the single digits across the lower elevations. Afternoon winds will remain southwest to west and speeds will range from 15-20 mph with gusts up to 30 mph. Critical fire weather conditions are possible east and south of Tucson on Saturday and thus a Fire Weather Watch has been issued for areas below 6000 feet. Temperatures continue to remain near normal this weekend and into next week. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday morning through Saturday evening for AZZ152-154. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Red Flag Warnings in Arizona, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.